Alert archive / Pennsylvania / Tornado Warnings in 1996
Tornado Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jun 22, 1996, 3:36 PM EDT for Wyoming County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1996, 3:36 PM EDT (19:36 UTC)
- Expired
- Jun 22, 1996, 4:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 76 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 7.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 221935 TORBGM PAC131-222000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 336 PM EDT SAT JUN 22 1996 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 400 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN NORTHEAST PENNSYLVANIA ...WYOMING COUNTY AT 335 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO JUST SOUTH OF TUNKHANNOCK. THE STORM WILL MOVE SOUTHEAST TO FALLS BEFORE 400 PM. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 22, 2:11 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 22, 2:11 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 211 PM EDT SAT JUN 22 1996 CURRENT CONVECTION MOVING RIGHT ALONG THROUGH THE CWA AND BELIEVE PCPN WILL BE CLEAR OF THE AREA BY ISSUANCE TIME SO ELECTED NOT TO INCLUDE ANY MENTION OF WATCH OR PCPN. ALB/BUF...FEEL FREE TO STICK IN MENTION OF WW OR EVE RW/TRW IF YOU LIKE. MODELS FAIRLY SIMILAR THROUGH F48. GOOD DRYING AT ALL LEVELS WITH LOW LEVEL CAA TONIGHT AND TOMORROW. WINDS SHOULD STAY UP AND HELP KEEP FOG TO A MINIMUM TONIGHT SO DID NOT MENTION IN THE ZONES. THERE WILL BE SOME FAIR WX CU AROUND TOMORROW BUT OTHERWISE MOSTLY SUNNY SHOULD BE FINE FOR SUNDAY. CLOUDS WILL INCREASE SUNDAY NIGHT AND ANOTHER WARM FRONT MAKES A PLAY FOR THE AREA ON MONDAY. DID NOT CONFINE PRECIPITATION TO THE AFTERENOON ON MONDAY SINCE IT LOOKS LIKE THERE WILL BE SOME FORCING EARLY...BUT BEST INSTABILITY APPEARS TO HOLD OFF UNTIL THE AFTERNOON. MOS TWEAKED BUT GENERALLY ACCEPTED. ZONES OUT. .BGM...NONE. SPORER
In the hours before
Special weather statement, Jun 22, 12:43 PM EDT, 2 hours 53 minutes before
NYZ056-024-045-044-055-025-PAZ038-044-047-048-039-040-043-222200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1245 PM EDT SAT JUN 22 1996 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT SATURDAY FOR THE FOLLOWING COUNTIES: BROOME NY... CHEMUNG NY... CHENANGO NY... CORTLAND NY... TIOGA NY... TOMPKINS NY... BRADFORD PA... LACKAWANNA PA... LUZERNE PA... PIKE PA... SUSQUEHANNA PA... WAYNE PA... WYOMING PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT. DELLICARPINI
Local storm report, Jun 22, 3:00 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
300 PM EDT SAT JUN 22 1996
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM TYRONE NY 1.75 INCH HAIL
06/22/96 SCHUYLER GOLF BALL SIZED HAIL
REPORTED BY SKYWARN.
0130 PM CHEMUNG NY 1.5 INCH HAIL
06/22/9r6 CHEMUNG PING-PONG BALL SIZED HAIL
REPORTED ON LOCKWOOD ROAD.The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:03 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 57 min |
| Jun 22, 3:07 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wyoming | 53 min |
| Jun 22, 3:31 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 59 min |
| Jun 22, 3:33 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 57 min |
| Jun 22, 3:43 PM EDT | Tornado Warning | BGM | Lackawanna, Luzerne | 47 min |
Nearby
Tornado Warnings in Pennsylvania, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.